MAUDE Adverse Event Report: MEDTRONIC, INC EVEREST; SYRINGE, BALLOON INFLATION

MEDTRONIC, INC EVEREST; SYRINGE, BALLOON INFLATION
Model Number AC3200
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use an everest inflation device.It was reported that the pressure pump interface was not tight enough and leaked air.The device was connected to a balloon inside the patient when it was inflated 3 times with 6 atm-8 atm per 10 seconds.The high-pressure pump was used to give pressure and it was found that the interface leaked air.It was suggested that the screw thread process problem at the interface of the high-pressure pump led to insufficient sealing and pressure leakage.The pressure pump was replaced and the procedure was completed.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the leak occurred when the balloon was pressurized.A stopcock was not connected between the everest device and the balloon.Correction: a non-medtronic guidewire was delivered to the distal end of the anterior descending artery through a catheter.Then a 2.0 x 15 mm medtronic sprinter balloon was delivered to the proximal segment of the anterior descending artery through the guidewire.The balloon was inflated 3 times with 6 atm - 8 atm's per 10 seconds from the far to the nearest.The air pump leak resulted in intraoperative risks and prolonged the operation time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: annex d code added correction: manufacturer details updated (d3) pma / 510(k) # updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVEREST
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers,ma CA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers,ma CA 01923
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12818610
Report Number2953200-2021-00031
Device Sequence Number1728787
Product Code MAV
UDI-Device Identifier00643169843035
UDI-Public00643169843035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model NumberAC3200
Device Catalogue NumberAC3200
Device Lot Number60281537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer11/29/2021
02/11/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/07/2021
02/16/2022
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale